Augmentation withdrawal and neupro pa... - Restless Legs Syn...

Restless Legs Syndrome

14,558 members9,252 posts

Augmentation withdrawal and neupro patch

Jrskyhook32
Jrskyhook32

Has anyone experienced severe augmentation using the neupro patch? I was on Requip for over 10 years and noticed augmentation and my doc switched me to the patch. At first I didn’t notice any difference but very soon I began to notice that just one patch wasn’t enough so I would leave the previous days’ patch on while applying a new one. Increasing my dosage. I had no idea what kind of damage I was causing. Now they have switched me to 5mg methadone. But.... I’m finding it so difficult to get off the patch. I get down to half a dose. Then when I cut it out altogether my body and mind go nuts. Huge tremors every 30seconds violent enough to pick my entire leg off the floor. 24 hour symptoms and nothing calms me except to go back to the patch. I’m once again down to one half a patch. My doctor wants me off neupro by August 8th. I’m scared out of my mind. Any suggestions? Thank you all!!

16 Replies
oldestnewest
Hidden
Hidden

Your doctor should have never put you on the patch when you have already augmented on Requip, you just augment again. which you have found out. I know Dr. B uses methadone for his patients when getting of a dopamine med when they have augmented but i dont know what doses he gives them. You need to tell your doctor what happens when you dont put that last half a patch on. What is dose mgs is your half a patch? Is it the 1mg patch you are halving. ?

Jrskyhook32
Jrskyhook32 in reply to Hidden

6mg patch ai cut in half Or I guess it was 3/4. Tonight I made it slightly smaller and I am yet to get to sleep. Last night ai slept 5hours on 5mg methadone and 3/4 patch

Hidden
Hidden in reply to Jrskyhook32

Hi, 6mgs patch cut in half, is weaning down too fast. You need to wean off it slower. If you only have 6mg patches, then ask your doctor for lower dose ones. It would be better for you to just reduce the patch by 1mg at a time, and reducing 1mg patch every week or even two weeks. Thats why you are having all those violent withdrawal symptoms, you are doing it too quickly. You MUST see your doctor and discuss this.

Having been on dopamine meds for some years and suffered augmentation on a frequent basis, I can understand where you are at. I now take Pregablin 2x150mg daily max. I don't suffer RLS but I do have episodes of Period Limb movement syndrome /(PLMS).

Normally it strikes in the night. I get off to sleep but as I have a Prostrate issue, I need to urinate several times during the night. When I get back to bed my legs often go crazy. It's like they are in some sort of shock. This lasts for up to 20mins and then stops and I get off to sleep again until the next episode.

I have discussed this with my Neurologist, and it's untreatable as I am already on the max dose of Pregablin. To be honest as I live on my own, my involuntary leg movement only affects me. When my wife was a live my RLS really screwed up our lives and PLMS then would have made life more difficult for both of us.

Returning to getting off Dopamine medication, I experienced very bad withdrawal symptoms similar to augmentation. It lasted for quite sometime, 3 weeks I think.

It's very difficult when you have been taking Dopamine medication for years.

I have no experience of methadone , but I would thought the Doctor ought to be prescribing an alternative RLS treatment, and as you withdraw from the Neupro patch, you should be taking the alternative medication in a slow build up to the daily dose prescribed.

Have a look at the UK RLS web site for info on PLMD/ PLMS?. Struggle, don't give up!

Thank you!!

Can you give me that website? Please and thank you!!

Kaarina
KaarinaAdministrator in reply to Jrskyhook32

rls-uk.org/

rls-uk.org/periodic-leg-mov...

I absolutely agree with Elisse. Get off the Dopamine by using Methadone, but dont stay on it any longer than you have too. It depletes your rem sleep and my experience was severe short-term memory loss. I switched to Oxycodone and my wife says my mood and presence has increased dramatically. Would love to get off Oxycodone too but havent figured out a way; however, I have been able to cut my dose in half. The withdrawals of getting of Dopamine suck, and then the withdrawals of getting off Methadone suck even worse, but you just gotta hang in there and get through it.

I’m so anxious. I feel alone. Im not sure ai can do this.

Hidden
Hidden in reply to Jrskyhook32

Hi again, of course you are anxious, its not a easy process to do, weaning off a dopamine. You are not alone on here, many have gone through what you are going through, and you will succeed. I am hoping some of the other members who have gone through this will comment to you with tips to help you. Stay strong.

Has anyone tried medical marijuana?

Hi jrskyhook

Getting off DAs is hell but it is possible. You need to take 2 weeks off work once you are down to the last 1mg.

I went through it in 2016 here in the UK where marijuana is illegal ( although yesterday they legalised it from Autumn 2018 for severe medical cases). I had to source a dealer and buy street cannabis and it really helped settle that constant leg jerking every 20/30 seconds allowing me to sleep for about an hour. If you live in a country where it’s legal - get some! Kratom also helps ( according to some on here).

You can also try

Scalding hot baths

Magnesium citrate and ferrous bisglycinate tablets at night

Sports freeze spray

Compression socks

Leg exercises using a theraband

Lying with legs raised against a wall

I used tramadol 50mg every 4 hours at night during the worst of withdrawals.

I’m now on OxyContin 10mg twice a day, 5mg at 2am and 150mg of pregabalin just before bed.

I also became vegan 4 months ago and my RLS is much better.

Getting off DAs was hell but I am so glad I stuck it out and I am now in a much better place.

No more daytime RLS, no fidgeting in the evening.

Stay strong- you can do this.

Jrskyhook32
Jrskyhook32 in reply to Joolsg

Thank you!!!

Wow thank you for all the information. This site is filled with information and wonderful people. I’m optimistic but my doctor keeps telling me I have to be totally off DAs by Aug 8th when he sees me. I’m convinced he doesn’t know what he is doing based on what I’m hearing here.

I signed up for medical marijuana and it’s pending. Maybe in 2 weeks I’ll have access.

As you went through the gradual withdrawal was the first two or three weeks going from day 6mgs to 5. Or 5 to 4 very difficult or does it get worse the closer you get to zero? Thank you all for helping me.

It is bad with each reduction in dose but the worst time is when you drop the last dose of dopamine agonist. EVERY CELL IN YOUR BODY SCREAMS OUT .

However, it is possible to get through it and I promise life without DAs is so much better than that constant twitching and fidgeting and feeling like screaming with irritability that happens once you are in augmentation.

Nick-the-Turk, Bganim and Katerina all went through withdrawal over the last 18 months , so search for their posts and you will see that the withdrawal journey is very difficult but possible.

I really hope you can stay strong and get off the DAs.

Also have a look on Dr Buchfuhrer's site

rlshelp.org/

The letters page contains many on augmentation and withdrawal. He is brilliant and will answer your questions for free ( in the land where access to medical advice is never free) The man is an absolute Diamond as we say here in England.

Just make sure to use correct spelling and grammar as he is will not answer your letters otherwise.

If you live anywhere near Redwood, California, you could go and see him as well.

Wishing you strength.

I wrote to the Good Doctor and he was very helpful thanks for the wonderful advice.

You may also like...